Ask a doctor

Lump appeared a few hours after Juvederm injection. (photo)

I can't tell of this lump is just from the injection site or if it's product. I was massaging my lips earlier and I didn't have the bump and then all of a sudden it appeared. Could thins happen from too much massaging or maybe I massaged the injection site too much and that created it. It's been under a day and I know it could just be from swelling, but thought I would try and get some feedback.

Doctor Answers (4)

Bump after Juvederm

+3
Yes, it probably does have something to do with the massaging. You either developed a deep hematoma or massaged the Juvederm into an area where it was not injected. Please return to your physician yo find out what can be done to help the situation.


New York Dermatologist
5.0 out of 5 stars 5 reviews

See your injector

+1
Too much massage can sometimes cause more problems, such as displacing massage or causing trauma to your tissues. Please see your injector for a physical examination. 

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 74 reviews

Bump after Juvederm

+1
Massage should only be done by the cosmetic injector.  By massaging it yourself you could have shifted the product which could have formed the lump.  It could also be swelling.  Since you did manipulate the product afterwards i would return to your injector for assessment.  Hope that helps

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

You might also like...

Bump after Juvederm

+1
I absolutely ask people to keep their hands away from injection sites and not to massage anything. So many people do not know proper technique and end up pressing the Juvederm into unwanted areas and/or creating scar tissue and lumps. It is just a bad idea. So stop massaging. Keep your hands off of the area. It's been a day and you have swelling (some of which you created) and water retention from the product itself. Leave the area alone and let things settle down. It can take up to 2 weeks for all swelling to resolve. At that point if you still have a bump, see your injector for an assessment.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.